Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Brown patches in leg, itchy. Suffering from diabetes, taking insulin and tablets. Treatment?

my mother is 65 years old and has been a diabetic for the past 12 years. she is on insulin and tabs (tabs during the day and insulin at night 10 units). sugar values fasting-averages 90 to 120
recently brown patches has started showing up in one of her legs(between knee and ankle and some of them are painful and are erupting , and sometimes very itchy too. It is diabetic dermopathy. If so what is the treatment and how can it be prevented from worsening further
Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Sep 2013
Hi, thanks for the query to H.C.M.
In this type of cases weights of patient matters, since from the last 12 yrs your's mother is a known case diabetes and she is on both type of treatment as fro type 1 and fro type 2.
Blisters ( brown patches over legs with eruptions are formed) are a common complaint of diabetic patient .
Due to presence of sugar in excess amount underneath the skin the root cause of these skin problems.
Staphylococcus and streptococcus are two main bacteria which are responsible for these patches.
Treatment is very simple.
Cleans the wound some anti septic solution.
Regular control of blood sugar level at any cost.
Once they erupted ( blisters) , diabetic patient have to take regular course of antibiotics after consultation of a doctor.
Regards . Dr. HET
Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor